Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 27, 2012, 10:45 PM CDT for Kinney County, Maverick County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2012, 10:45 PM CDT (03:45 UTC)
- Expired
- Sep 27, 2012, 11:23 PM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 43 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS54 KEWX 280345
SVREWX
TXC271-323-280430-
/O.NEW.KEWX.SV.W.0111.120928T0345Z-120928T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT THU SEP 27 2012
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KINNEY COUNTY...
MAVERICK COUNTY...
* UNTIL 1130 PM CDT.
* AT 1039 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 7 MILES NORTHEAST OF QUEMADO...AND MOVING NORTH AT 20
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2894 10066 2901 10066 2911 10069 2911 10073
2917 10079 2920 10078 2922 10080 2934 10054
2898 10044 2888 10060
TIME...MOT...LOC 0345Z 160DEG 16KT 2905 10056
$$2 follow-up statements
684
WWUS54 KEWX 280407
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 PM CDT THU SEP 27 2012
TXC323-280410-
/O.CAN.KEWX.SV.W.0111.000000T0000Z-120928T0430Z/
MAVERICK TX-
1107 PM CDT THU SEP 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN MAVERICK
COUNTY IS CANCELLED...
LAT...LON 2910 10050 2910 10061 2928 10068 2934 10054
2918 10050
TIME...MOT...LOC 0400Z 175DEG 20KT 2915 10055
$$
TXC271-280430-
/O.CON.KEWX.SV.W.0111.000000T0000Z-120928T0430Z/
KINNEY TX-
1107 PM CDT THU SEP 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN KINNEY COUNTY...
AT 1104 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A STRONG TO
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AS WELL
AS HEAVY RAIN WITH RAINFALL AMOUNTS UP TO ONE INCH. THIS STORM WAS
LOCATED OVER SOUTH CENTRAL KINNEY COUNTY...OR 9 MILES SOUTHWEST OF
SPOFFORD...MOVING NORTH AT 25 MPH.
LAT...LON 2910 10050 2910 10061 2928 10068 2934 10054
2918 10050
TIME...MOT...LOC 0400Z 175DEG 20KT 2915 10055
$$561
WWUS54 KEWX 280423
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 PM CDT THU SEP 27 2012
TXC271-280428-
/O.CAN.KEWX.SV.W.0111.000000T0000Z-120928T0430Z/
KINNEY TX-
1123 PM CDT THU SEP 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KINNEY COUNTY IS
CANCELLED...
STORM HAS WEAKENING AND NO SEVERE WEATHER THREAT EXISTS ACROSS
SOUTHWESTERN KINNEY COUNTY.
LAT...LON 2910 10050 2910 10061 2928 10068 2934 10054
2918 10050
TIME...MOT...LOC 0418Z 175DEG 20KT 2925 10056
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 7:12 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 27, 7:12 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 712 PM CDT THU SEP 27 2012 .AVIATION... /00Z TAFS/ WEATHER CONDITIONS ACROSS SOUTH CENTRAL TEXAS ARE EXPECTED TO DETERIORATE OVERNIGHT OUT WEST (RIO GRANDE PLAINS) AND FRIDAY... MOST AREAS...AS LOW LEVEL MOISTURE INCREASES COUPLED WITH THE PROXIMITY OF SEVERAL UPPER LEVEL DISTURBANCES AND A FRONTAL BOUNDARY. ACROSS KDRT...EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT THE TERMINAL FROM 12Z THROUGH MUCH OF THE DAY. KDRT GENERALLY BE MVFR DURING THAT TIME WITH PERIODS OF IFR. ACROSS THE I-35 SITES...MVFR CONDITIONS WILL BEGIN AROUND 08Z THROUGH 16Z FRIDAY WITH A POSSIBLE WINDOW OF IFR CIGS FROM 10Z TO 13Z. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE I-35 SITES AROUND 17Z/18Z FRIDAY THROUGH SATURDAY. MVFR CONDITIONS ARE EXPECTED TO PREVAIL FRIDAY ACROSS THE I-35 TERMINALS WITH PERIODS OF IFR AS STORMS MOVE BY. && .PREV DISCUSSION... /ISSUED 316 PM CDT THU SEP 27 2012/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ACROSS SOUTHERN AND WESTERN PORTIONS OF THE REGION. THE BEST CHANCES FOR RAIN WILL GENERALLY BE ALONG AND SOUTHWEST OF INTERSTATE 10 BUT A FEW STRAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FURTHER NORTHEAST. THERE WILL BE A LULL IN ACTIVITY ACROSS THE COASTAL PLAINS/SRN PORTIONS OF THE REGION AS THE SEA- BREEZE ENHANCED ACTIVITY DIES OFF WITH THE LOSS OF DIURNAL HEATING. THE BROAD AREA OF SHOWERS AND THUNDERSTORMS STRETCHED ACROSS WEST TEXAS TO THE RED RIVER VALLEY WILL DRIFT SOUTHWARD OVERNIGHT. MEANWHILE...A SHORT-WAVE TROUGH ACROSS NRN MEXICO WILL MOVE NORTHEASTWARD TOWARD TEXAS ON FRIDAY. WITH THE EXISTING STORM COMPLEX TO OUR NORTH...THE S/W ACROSS MEXICO...AND ADDITIONAL S/W IMPULSES PROGGED TO EJECT OUT OF THE ROCKIES...SEE NO REASON TO BACK OFF ON ONGOING ADVERTISEMENT OF THE RAIN EVENT FOR FRIDAY THROUGH SATURDAY. RAIN CHANCES WILL INCREASE FROM WEST TO EAST DURING THE DAY ON FRIDAY...WITH WIDESPREAD ACTIVITY EXPECTED BY FRIDAY NIGHT/SATURDAY MORNING. 20Z SFC OBS CONFIRM GOOD LOWER LEVEL MOISTURE (DEWPOINTS IN THE UPPER 60S TO LOW 70S)...AND WITH MOISTURE INCREASING ALOFT FROM TROPICAL STORM MIRIAM...MODEL CROSS-SECTIONS INDICATE A SATURATED COLUMN BY FRIDAY AFTERNOON. IN OTHER WORDS...PRECIPITABLE WATER VALUES WILL BE 2 TO 2.5 INCHES. WITH THE MOIST AIRMASS IN PLACE AND WARM TEMPERATURES ALOFT...THERE WILL BE SOME EFFICIENT THUNDERSTORMS WHICH WILL PRODUCE VERY HEAVY RAIN. RAINFALL TOTALS FOR FRIDAY THROUGH SATURDAY WILL AVERAGE ONE TO THREE INCHES...WITH HIGHER TOTALS OF 4 TO 6 INCHES POSSIBLE. HOWEVER...CANNOT RULE OUT THE POTENTIAL FOR A BULLS-EYE TOTAL OF 6 TO 8 INCHES AS HAS ALSO HAPPENED WITH THE PREVIOUS FEW RAIN EVENTS ACROSS SOUTH CENTRAL TEXAS/HILL COUNTRY. THE LACK OF ANY GOOD FORCING MECHANISM/FRONTAL BOUNDARY WILL MEAN THE HEAVIEST RAINFALL WILL BE DEPENDENT UPON PROPAGATION ALONG OUTFLOW BOUNDARIES/MESOSCALE CONVECTIVE SYSTEMS AND THEREFORE MUCH OF THE REGION HAS EQUAL CHANCES OF GETTING HEAVY RAINFALL. WIDESPREAD FLASH FLOODING IS CURRENTLY NOT EXPECTED...BUT THERE WILL BE LOCALIZED FLASH FLOODING DUE TO THE ANTICIPATED INTENSE RAINFALL RATES. NORTHERLY WINDS WILL ENTER THE REGION ON SATURDAY...WHICH WILL HELP REDUCE THE THREAT FOR LOCALLY HEAVY RAINFALL BY SATURDAY NIGHT. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY NIGHT BEFORE CLEARING FROM NW TO SE ON SUNDAY. WINDS THROUGH THE BOUNDARY LAYER WILL REMAIN NORTHERLY THROUGH THE BEGINNING OF NEXT WEEK...AND THIS DRYING PATTERN WILL BE AIDED BY NORTHERLY FLOW ALOFT. TEMPERATURES THROUGH THE NEXT FEW DAYS WILL BE DEPENDENT UPON RAIN PROCESSES. ONCE WE BEGIN TO DRY OUT NEXT WEEK...BOTH HIGH AND LOW TEMPERATURES WILL BE CLOSE TO NORMAL FOR THE FIRST FEW DAYS OF OCTOBER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 89 71 79 67 / 10 40 70 100 40 AUSTIN BERGSTROM INTL AIRPORT 69 88 72 77 64 / 10 40 70 100 40 NEW BRAUNFELS MUNI AIRPORT 71 88 73 77 66 / 10 40 70 100 40 BURNET MUNI AIRPORT 70 87 69 76 65 / 20 40 70 100 40 DEL RIO INTL AIRPORT 74 83 71 82 68 / 40 80 90 70 10 GEORGETOWN MUNI AIRPORT 69 87 71 76 65 / 10 40 70 100 40 HONDO MUNI AIRPORT 71 85 72 78 65 / 20 60 80 100 40 SAN MARCOS MUNI AIRPORT 71 88 72 77 66 / 10 40 70 100 40 LA GRANGE - FAYETTE REGIONAL 71 90 72 81 67 / 10 30 50 100 50 SAN ANTONIO INTL AIRPORT 73 87 72 77 68 / 20 40 80 100 40 STINSON MUNI AIRPORT 72 88 73 79 68 / 20 40 80 100 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...08 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Sep 27, 3:51 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT THU SEP 27 2012 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 351 PM CDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE FRIDAY AND SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES. ISOLATED RAINFALL AMOUNTS OF 4 TO 8 INCHES ARE POSSIBLE AS WELL AND MAY PRODUCE LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 27, 4:53 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 PM CDT THU SEP 27 2012 TXZ205-221-272230- BEXAR-WILSON- 453 PM CDT THU SEP 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEXAR AND WESTERN WILSON COUNTIES UNTIL 530 PM CDT... AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FLORESVILLE...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND SMALL HAIL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FLORESVILLE... ELMENDORF... CALAVERAS LAKE... FAIRVIEW... CANADA VERDE... GRAYTOWN... BRAUNIG LAKE... PARITA... LOSOYA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2925 9848 2938 9818 2902 9811 2898 9827 TIME...MOT...LOC 2150Z 158DEG 20KT 2907 9824
Special weather statement, Sep 27, 7:16 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 716 PM CDT THU SEP 27 2012 TXZ220-280100- ATASCOSA- 716 PM CDT THU SEP 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATASCOSA COUNTY UNTIL 800 PM CDT... AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CHRISTINE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND SMALL HAIL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHRISTINE... JOURDANTON... PLEASANTON... DOBROWOLSKI... COUGHRAN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2905 9863 2895 9834 2867 9853 2873 9869 TIME...MOT...LOC 0016Z 203DEG 15KT 2873 9861
Special weather statement, Sep 27, 10:26 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 PM CDT THU SEP 27 2012
TXZ202-217-280415-
KINNEY-MAVERICK-
1026 PM CDT THU SEP 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND SOUTHWESTERN KINNEY
COUNTIES UNTIL 1115 PM CDT...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF NORMANDY...OR 8 MILES EAST OF
QUEMADO...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
QUEMADO...
NORMANDY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2897 10067 2901 10066 2904 10068 2909 10068
2917 10079 2921 10079 2929 10053 2892 10040
2886 10060
TIME...MOT...LOC 0325Z 159DEG 11KT 2893 10052The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:16 PM CDT | Special Weather Statement | EWX | Atascosa | 44 min |
| Sep 27, 10:26 PM CDT | Special Weather Statement | EWX | Kinney | 49 min |
| Sep 27, 11:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 44 min |
| Sep 28, 5:00 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 38 hr |
| Sep 28, 6:01 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 119 min |
| Sep 28, 6:40 PM CDT | River Flood Warning | EWX | Val Verde | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.